Alert archive / Arizona / Red Flag Warnings in 2011

Red Flag Warning 15, NWS Flagstaff, AZ

May 28, 20115 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at May 28, 2011, 2:47 PM MST for 5 counties in Arizona. It took effect at May 29, 2011, 11:00 AM MST. It was in force for 8 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 28, 2011, 2:47 PM MST (21:47 UTC)
In effect from
May 29, 2011, 11:00 AM MST
Expired
May 29, 2011, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 12:54 PM MSTNON-TSTM WND GST 60Window Rock, AZWINDOW ROCK AIRPORT
May 29, 1:15 PM MSTNON-TSTM WND GST 62Petrified Forest, AZ
May 29, 1:20 PM MSTNON-TSTM WND GST 58Grand Canyon Airport, AZ
May 29, 1:32 PM MSTNON-TSTM WND GST 68Two Guns, AZ
May 29, 2:00 PM MSTDUST STORMMany Farms, AZVISIBILITY 25 FEET
May 29, 2:07 PM MSTNON-TSTM WND GST 64Flagstaff, AZFLAGSTAFF AIRPORT
May 29, 2:13 PM MSTNON-TSTM WND GST 601 S Kykotsmovi Village, AZHOPI RAWS
May 29, 3:00 PM MSTNON-TSTM WND GST 652 E Chinle, AZESTIMATED GUST AT CANYON DE CHELLY
May 29, 5:55 PM MSTNON-TSTM WND GST 60Show Low, AZSHOW LOW AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 399 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2320 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
399 m²/s²
0-3 km storm-relative helicity
556 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WWUS85 KFGZ 282147
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
247 PM MST SAT MAY 28 2011

AZZ105-109>114-118-137>140-291000-
/O.UPG.KFGZ.FW.A.0014.110529T1800Z-110530T0200Z/
/O.NEW.KFGZ.FW.W.0015.110529T1800Z-110530T0200Z/
/O.CON.KFGZ.FW.W.0014.000000T0000Z-110529T0300Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
247 PM MST SAT MAY 28 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES. 


* AFFECTED AREA: MARBLE AND GLEN CANYONS...NORTHEAST PLATEAU 
  AND MESAS...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE 
  PLATEAU...LITTLE COLORADO RIVER VALLEY...NORTHERN GILA 
  COUNTY... YAVAPAI COUNTY VALLEYS AND BASINS...OAK CREEK AND 
  SYCAMORE CANYONS...BLACK MESA AREA

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
  THE EARLY EVENING HOURS. WINDS WILL DECREASE IN MOST AREAS
  OVERNIGHT...THEN EVEN STRONGER WINDS WILL RETURN BY SUNDAY
  MORNING.

* 20-FOOT WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS FROM 35
  TO 50 MPH UNTIL SUNSET. SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS
  OF 45 TO 60 MPH LIKELY ON SUNDAY.

* RELATIVE HUMIDITIES: HUMIDITIES WILL RNAGE FROM 8 AND 15 PERCENT
  INTO THE EARLY EVENING.

* SOUTHWEST WINDS AT 10 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED
  TONIGHT...WITH POOR RH RECOVERY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ107-117-290300-
/O.CON.KFGZ.FW.W.0014.000000T0000Z-110529T0300Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
247 PM MST SAT MAY 28 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: COCONINO PLATEAU...WHITE MOUNTAINS

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
  EARLY THIS EVENING.

* 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS FROM 40
  TO 45 MPH.

* RELATIVE HUMIDITIES: HUMIDITIES RANGING FROM 9 AND 14 PERCENT INTO
  THE EARLY EVENING.

* SOUTHWEST WINDS AT 10 TO 20 MPH WITH HIGHER GUSTS ARE 
  EXPECTED TONIGHT...WITH POOR RH RECOVERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
4 follow-up statements
497 
WWUS85 KFGZ 290305
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
805 PM MST SAT MAY 28 2011

AZZ105-109>114-118-137>140-291515-
/O.EXP.KFGZ.FW.W.0014.000000T0000Z-110529T0300Z/
/O.CON.KFGZ.FW.W.0015.110529T1800Z-110530T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
805 PM MST SAT MAY 28 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

TODAYS RED FLAG WARNING EXPIRED AT 8 PM MST. A RED FLAG WARNING
REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITIES.

* AFFECTED AREA: MARBLE AND GLEN CANYONS...NORTHEAST PLATEAU AND
  MESAS...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE
  PLATEAU...LITTLE COLORADO RIVER VALLEY...NORTHERN GILA COUNTY...
  YAVAPAI COUNTY VALLEYS AND BASINS...OAK CREEK AND SYCAMORE
  CANYONS...BLACK MESA AREA.

* TIMING: BREEZY CONDITIONS WILL PERSIST OVERNIGHT WITH POOR RH
  RECOVERY. STRONG WINDS WILL RETURN BY SUNDAY MORNING...WITH
  CRITICAL FIRE WEATHER CONDITIONS DEVELOPING.

* 20-FOOT WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS
  TONIGHT...INCREASING TO 25 TO 40 MPH WITH GUSTS OF 45 TO 60 MPH    
  FROM SUNDAY MORNING INTO THE EARLY EVENING.

* RELATIVE HUMIDITIES: 25 TO 45 PERCENT TONIGHT...FALLING TO 9 TO 15
  PERCENT SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ107-117-290415-
/O.EXP.KFGZ.FW.W.0014.000000T0000Z-110529T0300Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
805 PM MST SAT MAY 28 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

HUMIDITIES HAVE RISEN ABOVE 20 PERCENT THIS EVENING AND THE
RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. IT WILL REMAIN
BREEZY OVERNIGHT...THEN VERY WINDY ON SUNDAY. HOWEVER...
HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 15 PERCENT SUNDAY.

$$


HTTP://WEATHER.GOV/FLAGSTAFF
960 
WWUS85 KFGZ 291100
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
400 AM MST SUN MAY 29 2011

AZZ105-109>114-139-140-292300-
/O.CON.KFGZ.FW.W.0015.110529T1800Z-110530T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
400 AM MST SUN MAY 29 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
TODAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES.

* AFFECTED AREA: MARBLE AND GLEN CANYONS...NORTHEAST PLATEAUS AND
  MESAS...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE
  PLATEAU...LITTLE COLORADO RIVER VALLEY...BLACK MESA AREA.

* TIMING: INCREASINGLY STRONG SOUTHWEST WINDS WILL DEVELOP THIS
  MORNING...WITH RELATIVE HUMIDITIES DECREASING. CRITICAL FIRE
  WEATHER CONDITIONS WILL DEVELOP BY LATE MORNING AND CONTINUE
  UNTIL EVENING.

* 20-FOOT WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS OF 55 TO
  65 MPH.

* RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 10 TO 15
  PERCENT DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ118-137-138-292300-
/O.CON.KFGZ.FW.W.0015.110529T1800Z-110530T0200Z/
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
400 AM MST SUN MAY 29 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
TODAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES.

* AFFECTED AREA: NORTHERN GILA COUNTY...YAVAPAI COUNTY VALLEYS AND
  BASINS...OAK CREEK AND SYCAMORE CANYONS.

* TIMING: INCREASINGLY STRONG SOUTHWEST WINDS WILL DEVELOP THIS
  MORNING...WITH RELATIVE HUMIDITIES DECREASING. CRITICAL FIRE
  WEATHER CONDITIONS WILL DEVELOP BY LATE MORNING AND CONTINUE
  UNTIL EVENING.

* 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO
  50 MPH.

* RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 12 TO 15
  PERCENT DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
899 
WWUS85 KFGZ 291759
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1059 AM MST SUN MAY 29 2011

AZZ105-109>114-139-140-300200-
/O.CON.KFGZ.FW.W.0015.110529T1800Z-110530T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1059 AM MST SUN MAY 29 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: MARBLE AND GLEN CANYONS...NORTHEAST PLATEAUS
  ANDMESAS...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE
  PLATEAU...LITTLE COLORADO RIVER VALLEY...BLACK MESA AREA.

* 20-FOOT WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS OF 55 
  TO 65 MPH. 

* RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 10 TO 15 
  PERCENT DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ118-137-138-300200-
/O.CON.KFGZ.FW.W.0015.110529T1800Z-110530T0200Z/
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
1059 AM MST SUN MAY 29 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: NORTHERN GILA COUNTY...YAVAPAI COUNTY VALLEYS AND
  BASINS...OAK CREEK AND SYCAMORE CANYONS.

* 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 
  TO 50 MPH. 

* RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 12 TO 15 
  PERCENT DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
822 
WWUS85 KFGZ 300207
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
707 PM MST SUN MAY 29 2011

AZZ105-109>114-139-140-300315-
/O.EXP.KFGZ.FW.W.0015.000000T0000Z-110530T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
707 PM MST SUN MAY 29 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

IT WILL REMAIN WINDY THROUGH LATE THIS EVENING ACROSS EAST CENTRAL
AND NORTHEAST ARIZONA...HOWEVER RELATIVE HUMIDITIES WILL CONTINUE
TO RISE INTO THE 20S AND 30S OVER THE NEXT FEW HOURS. WINDS SHOULD
FALL UNDER 20 MPH IN MOST AREAS BY EARLY MONDAY MORNING.

$$

AZZ118-137-138-300315-
/O.EXP.KFGZ.FW.W.0015.000000T0000Z-110530T0200Z/
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
707 PM MST SUN MAY 29 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

IT WILL REMAIN WINDY THROUGH MID EVENING...THEN WINDS WILL
SHIFT TO THE WEST AND NORTHWEST AND DIMINISH BY LATE 
EVENING. RELATIVE HUMIDITY WILL GRADUALLY RISE INTO THE 
20S AND 30S BY 9 PM MST. 

$$


HTTP://WEATHER.GOV/FLAGSTAFF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 28, 9:25 AM MST, 5 hours 22 minutes earlier.

Area forecast discussion, May 28, 9:25 AM MST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
925 AM MST SAT MAY 28 2011

.SYNOPSIS...AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE DOWN
THE WEST COAST TODAY AND OVER NEVADA ON SUNDAY. THE MAIN IMPACT FROM
THIS SYSTEM WILL BE WINDY CONDITIONS TODAY AND VERY STRONG WINDS ON
SUNDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS FROM LATE SUNDAY
INTO EARLY MONDAY ALONG WITH COOLER TEMPERATURES. EXPECT A WARMING
TREND TUESDAY THROUGH THURSDAY.

&&
.DISCUSSION...BREEZY SURFACE WINDS HAVE ALREADY PICKED UP ACROSS
MUCH OF NORTHERN ARIZONA THIS MORNING. THE MORNING SOUNDING SHOWED
50 TO 55 KT WINDS FROM ABOUT 11000 FEET MSL UP. SURFACE WINDS WILL
INCREASE THIS MORNING AND INTO EARLY AFTERNOON AS THE STRONGER WINDS
ALOFT MIX TO THE SURFACE. CURRENT WIND ADVISORY AND RED FLAG
WARNING LOOK GOOD FOR TODAY. SURFACE WINDS WILL DECREASE SOME THIS
EVENING...BUT WILL REMAIN BREEZY. SOME PASSES AND LOCATIONS NORTHEAST
OF HIGHER TERRAIN WILL REMAIN WINDY TONIGHT. THE LOW PRESSURE CENTER
WILL MOVE OVER WESTERN NEVADA BY 12Z (5 AM MST) SUNDAY INCREASING
THE WINDS OVER ARIZONA. FORECAST SOUNDINGS INDICATE THAT FREE AIR
WINDS AS HIGH AS 50KTS (58 MPH) WILL DROP TO AROUND 8500 MSL
OVERNIGHT TONIGHT AND INTO SUNDAY MORNING. THE SURFACE WINDS WILL BE
EVEN STRONGER ON SUNDAY THAN TODAY.

BOTTOM LINE...SUNDAY WILL BE ONE OF THE WINDIEST DAYS WE HAVE SEEN
ACROSS NORTHERN ARIZONA THIS SPRING. PLEASE SAY TUNED AS THIS
POTENTIALLY DANGEROUS WEATHER SITUATION DEVELOPS.

&&
.PREV DISCUSSION /245 AM MST/...AN UNSEASONABLY STRONG LOW PRESSURE
SYSTEM WILL DEVELOP ALONG THE WEST COAST AND MOVE ACROSS THE WESTERN
STATES TODAY THROUGH MONDAY. HOLIDAY TRAVELERS SHOULD BE PREPARED
FOR ADVERSE AND POTENTIALLY HAZARDOUS WEATHER THIS WEEKEND.

FOR TODAY...TEMPS WILL REMAIN NEAR SEASONABLE LEVELS. WINDS WILL
INCREASE WITH SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS OF 40 TO 50
MPH DEVELOPING BY THE AFTERNOON.

FOR SUNDAY...THE LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN
CALIFORNIA AND INTO NEVADA. SFC PRESSURE GRADIENTS OVER NORTHERN
ARIZONA WILL STRENGTHEN SUBSTANTIALLY. WINDS WILL INCREASE DURING THE
DAY BECOMING SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH OR
HIGHER. AREAS OF BLOWING DUST ARE LIKELY ACROSS EASTERN AZ. DAYTIME
TEMPS WILL COOL BY ABOUT 8 TO 12 DEGREES.

SUNDAY NIGHT...THE COLD FRONT WILL MOVE ACROSS THE AREA AND ISOLATED
TO SCATTERED SHOWERS WILL DEVELOP MAINLY ALONG THE NRN BORDER REGION
AND POSSIBLY AS FAR SOUTH AS THE MOGOLLON RIM. MODELS INDICATE ONLY
SCANT MOISTURE SO ONLY LIGHT AMOUNTS OF RAIN AND HIGH ELEVATION SNOW
IS EXPECTED. SNOW LEVELS WILL BRIEFLY FALL AS LOW AS 7000 TO 7500
FEET BY LATE SUNDAY AND EARLY MONDAY ACROSS NRN AZ. OVERNIGHT TEMPS
WILL FALL INTO THE UPPER 20S AND LOWER 30S AT ELEVATIONS ABOVE 7000
FEET WITH TEMPS IN THE UPPER 30S TO MID 40S ELSEWHERE.

BY MID WEEK...SUBSTANTIAL RIDGING WILL DEVELOP ACROSS THE SOUTHERN
PLAINS AND NRN MEXICO AND TEMPS WILL RETURN TO SEASONABLE LEVELS. AS
THE RIDGE DEVELOPS...SUBTROPICAL MOISTURE FROM THE GULF OF MEXICO
WILL PUSH NORTHWESTWARD ACROSS NEW MEXICO AND INTO EASTERN AZ
BRINGING A CHANCE OF SHOWERS...THUNDERSTORMS...AND DRY LIGHTNING.
ELSEWHERE...IT WILL REMAIN MOSTLY CLEAR AND DRY.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS WILL CONTINUE FOR
THE NEXT 24 HOURS. EXPECT STRONG SOUTHWEST WINDS OF 20-30 KT WITH
GUSTS TO 40 KT THIS AFTERNOON AS A LOW PRESSURE SYSTEM APPROACHES
ARIZONA. WINDS WILL DECREASE TO 10-20 KT WITH GUSTS TO 30 KT MOST
AREAS OVERNIGHT. HOWEVER...LOCALLY STRONG WINDS GUSTING IN EXCESS OF
40 KT ARE POSSIBLE EAST OF HIGHER TERRAIN FEATURES SUCH AS THE SAN
FRANCISCO PEAKS AND KAIBAB PLATEAU. EVEN STRONGER WINDS ARE EXPECTED
ON SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...FOR TODAY...STRONGER WINDS WILL DEVELOP AS A PACIFIC
LOW APPROACHES ARIZONA. A RED FLAG WARNING IS IN EFFECT FOR MUCH OF
NORTHERN ARIZONA BELOW 6500 FEET AND THE WHITE MOUNTAINS TODAY.
BREEZY WINDS WILL CONTINUE TONIGHT WITH POOR RH RECOVERY
ANTICIPATED. ON SUNDAY...EXPECT VERY STRONG WINDS WITH WIND GUSTS
EXCEEDING 50 MPH AT TIMES...ESPECIALLY FROM THE MOGOLLON RIM
NORTHWARD. COOLER TEMPERATURES AND INCREASED MOISTURE ON SUNDAY WILL
NOT BE ENOUGH TO KEEP RH VALUES AT LOWER ELEVATIONS FROM DROPPING
BELOW 15 PERCENT. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT
DURING THE DAY FOR PORTIONS OF NORTHERN ARIZONA...PRIMARILY BELOW
6000 FEET. SUNDAY NIGHT...THE UPPER LOW WILL CROSS THE
STATE...BRINGING A SLIGHT CHANCE OF SHOWERS TO THE HIGHER TERRAIN
NORTH OF INTERSTATE 40.

FOR MONDAY THROUGH WEDNESDAY...THE WEEKEND LOW PRESSURE SYSTEM WILL
HEAD EASTWARD. HIGH PRESSURE WILL THEN BEGIN TO BUILD OVER TEXAS
WHILE ANOTHER LOW PRESSURE SYSTEM DEVELOPS OFF THE WEST COAST. THE
MAIN IMPACT OF THIS PATTERN SHIFT THROUGH WEDNESDAY WILL BE
INCREASING DAYTIME TEMPERATURES AND LOWERING RELATIVE HUMIDITY
VALUES. WINDS WILL BE LIGHTER ON MONDAY...BUT AS THE PRESSURE
SYSTEMS DEVELOP...SOUTH TO SOUTHWEST WINDS WILL BE ON THE INCREASE
TUESDAY AND WEDNESDAY. ENOUGH MID-LEVEL MOISTURE COULD MOVE IN BY
WEDNESDAY FOR A SLIGHT CHANCE OF SHOWERS OVER THE WHITE MOUNTAINS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

1) WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING
FOR AZZ004>017-038>040.

2) HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
AZZ004>007-009>017-039-040.

3) RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING
FOR AZ FIRE WX ZONES 105-107-109>114-117-118-137>140.

4) FIRE WEATHER WATCH SUNDAY MORNING THROUGH SUNDAY EVENING FOR AZ
FIRE WX ZONES 105-109>114-118-137>140.

&&

PUBLIC.....................MAS/DB
AVIATION.FIRE WX...........DM

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 28, 3:00 AM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 AM MST SAT MAY 28 2011

AZZ004>018-037>040-291300-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
300 AM MST SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE
SOUTHWEST TODAY THROUGH MONDAY. THE MAIN IMPACT WILL BE STRONG WINDS
AND CRITICAL FIRE WEATHER CONDITIONS.

A WIND ADVISORY IS IN EFFECT FOR TODAY FOR SOUTHWEST WINDS OF 20 TO
30 MPH WITH GUSTS OF 40 TO 50 MPH. AREAS OF BLOWING DUST ARE LIKELY
ESPECIALLY ACROSS EASTERN ARIZONA AND THE INTERSTATE 40 CORRIDOR FROM
EAST OF FLAGSTAFF TO THE NEW MEXICO BORDER.

IN ADDITION...STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT
IN  CRITICAL FIRE WEATHER CONDITIONS TODAY FOR ELEVATIONS BELOW 6500
FEET AND A RED FLAG WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY...A HIGH WIND WATCH REMAINS IN EFFECT FOR SOUTHWEST WINDS
OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH OR HIGHER. WINDS THIS
STRONG MAY PRODUCE SUBSTANTIAL AREAS OF BLOWING DUST AND REDUCED
VISIBILITIES RESULTING IN TEMPORARY CLOSURES OF HIGHWAYS ACROSS
EASTERN ARIZONA...INCLUDING INTERSTATE 40 FROM EAST OF FLAGSTAFF TO
THE NEW MEXICO BORDER.

CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP AGAIN ON SUNDAY...
PRIMARILY FOR ELEVATIONS BELOW 6000 FEET...THUS A FIRE WEATHER WATCH
REMAINS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:04 PM MSTHigh Wind WarningFGZApache, Coconino, Navajo30 hr
May 28, 3:04 PM MSTWind AdvisoryFGZCoconino, Gila, Yavapai30 hr

Nearby

Red Flag Warnings in Arizona, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.